Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 104, NWS Lake Charles, LA

August 27, 2007Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 27, 2007, 3:37 PM CDT for Newton County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2007, 3:37 PM CDT (20:37 UTC)
Expired
Aug 27, 2007, 4:15 PM CDT
In force
38 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Newton County, TX

What was reported inside it

TimeReportWhereRemark
Aug 27, 3:55 PM CDTTSTM WND DMG1 S Farrsville, TXLUMBER CO. REPORTS TREE DOWN ACROSS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 272037
SVRLCH
TXC351-272115-
/O.NEW.KLCH.SV.W.0104.070827T2037Z-070827T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CDT MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITY OF BURKEVILLE...

* UNTIL 415 PM CDT

* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF BURKEVILLE. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FARRSVILLE BY 405 PM CDT...
  JAMESTOWN BY 415 PM CDT...

LAT...LON 3102 9364 3112 9381 3106 9389 3083 9383

$$

RUA
1 follow-up statement
000 
WWUS54 KLCH 272111
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 PM CDT MON AUG 27 2007

TXC351-272118-
/O.EXP.KLCH.SV.W.0104.000000T0000Z-070827T2115Z/
NEWTON TX-
408 PM CDT MON AUG 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEWTON COUNTY EXPIRES
AT 415 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A 
STRONG THUNDERSTORM NEAR NEWTON.  THIS THUNDERSTORM HAS WEAKENED 
OVER THE PAST 10 MINUTES...AND NO LONGER APPEARED CAPABLE OF 
PRODUCING SEVERE WEATHER.  HOWEVER...RADAR INDICATES GUSTY WINDS OF 
UP TO 45 MPH ARE STILL OCCURRING IN AND AROUND THE CITY OF NEWTON.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE.  

LAT...LON 3079 9364 3101 9370 3094 9385 3078 9383

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:38 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 27, 2:38 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT MON AUG 27 2007

.SYNOPSIS...A BROAD TUTT LOW WITH A MOIST AXIS ENTERING OUR
EASTERN ZONES ALONG THE ATCHAFALAYA WILL CONTINUE TO TRUCK WESTWARD
THROUGH THE AREA AND INTO EAST TEXAS BY TUESDAY
AFTERNOON...USHERING IN A WET PERIOD. A COLD FRONT IS EXPECTED TO
SAG SOUTHWARD OUT OF THE SOUTHERN PLAINS LATER THIS WEEK. THIS
FRONT SHOULD STALL OUT CLOSE TO THE COAST BY THE WEEKEND. THE
RESIDUAL MOISTURE FROM THE TUTT LOW WILL COMBINE WITH SURFACE
CONVERGENCE IN THE FRONTAL ZONE TO PROVIDE A GENEROUS AMOUNT OF
RAIN OVER THE AREA WELL INTO NEXT WEEK.

&&

.SHORT TERM...DAY TEMPS SHOULD HANG BELOW CLIMO DUE TO CLOUD COVER
OVER THE NEXT COUPLE OF DAYS...WENT SLIGHTLY UNDER ETA GUIDANCE. OVERNIGHT
TEMPS SHOULD BE WARMER THAN SEASONAL DUE TO AGAIN CLOUD COVER AND
WENT SLIGHTLY ABOVE ETA GUIDANCE. CHOSE TO GO ON THE WET SIDE OF
GFS AND NGM GUIDANCE DUE TO HIGH PWATS CLOSE TO 2 INCHES AND
K-INDICES IN THE 30S ON FCST SOUNDINGS.

.LONG TERM...POPS SHOULD STAY ABOVE AVERAGE DUE TO THE
AFOREMENTIONED SURFACE CONVERGENCE ACTING ON RESIDUAL TROPICAL MOISTURE.
AS RAIN CHANCES INCREASE THIS WEEK...DAY TEMPS WILL BE GREATLY
AFFECTED BY RAIN COOLED AIR AND THEREFORE WENT WELL BELOW GUIDANCE VALUES
ON TEMPS LATER THIS WEEK.

&&

.AVIATION...EASTERN TERMINALS SUCH AS LFT AND ARA COULD SEE MVFR
CIGS IN TEMPO TSTMS THIS AFTERNOON. SOME LIGHT FOG TO MVFR VIS
POSSIBLE LATE TNITE FOR AEX.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  88  77  84 /  30  50  10  40
KBPT  74  89  77  84 /  30  50  10  40
KAEX  73  89  75  84 /  40  60  10  50
KLFT  75  85  77  88 /  40  60  10  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

11
Hazardous weather outlook, Aug 27, 3:57 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CDT MON AUG 27 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-280900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
357 AM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER HOT DAY ON TAP WITH THE HEAT INDEX NEAR THE CENTURY MARK
AGAIN. SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THE EARLY AFTERNOON
HOURS AND MOVE FROM EAST TO WEST. THERE IS A CHANCE THAT A FEW MAY
BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND HAIL. THESE
STORMS WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NOT EXPECTING MUCH CHANGE IN THE WEATHER PATTERN OVER THE NEXT
SEVERAL DAYS WITH CONTINUED TEMPERATURES IN THE LOWER 90S AND
AFTERNOON SHOWERS AND THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

In the hours before

Local storm report, Aug 27, 1:06 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
106 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     MARINE TSTM WIND 31 SSW ROCKEFELLER WILD 29.29N 93.01W
08/27/2007  E40 MPH          GMZ472             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 192.

&&

MOGGED
Special weather statement, Aug 27, 1:26 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
126 PM CDT MON AUG 27 2007

TXZ180-271915-
TYLER-
126 PM CDT MON AUG 27 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER WEST CENTRAL TYLER COUNTY...

AT 124 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 8 MILES
SOUTHEAST OF CHESTER...MOVING WEST AT 5 MPH. THIS STORM WAS
PRODUCING AROUND 12 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

IN ADDITION...THIS STORM WILL PRODUCE WIND GUSTS TO 35 MPH...HEAVY
RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR...AND POSSIBLY
SMALL HAIL.

RUA
Local storm report, Aug 27, 1:36 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.69N 93.73W
08/26/2007  M40 MPH          GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

&&

MOGGED
Local storm report, Aug 27, 1:37 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
137 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     3 NW KAPLAN             30.03N 92.32W
08/26/2007                   VERMILION          LA   LAW ENFORCEMENT

            LARGE 30 FEET LONG 6 INCH DIAMETER TREE LIMB WENT THROUGH
            CAR WINDSHIELD.

0710 PM     MARINE TSTM WIND 11 SW CYPREMORT POINT   29.67N 91.92W
08/26/2007  M36.00 MPH       GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN VERMILION BAY.

0835 PM     MARINE TSTM WIND 9 S RUTHERFORD BEACH    29.65N 93.12W
08/26/2007  E55.00 MPH       GMZ452             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 66A.

0920 PM     MARINE TSTM WIND 12 S CAMERON            29.63N 93.30W
08/26/2007  M41.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 62.

1005 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.69N 93.73W
08/26/2007  M40.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

0930 AM     MARINE TSTM WIND 31 SSW ROCKEFELLER WILD 29.29N 93.01W
08/27/2007  E40.00 MPH       GMZ472             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 192.

&&

MOGGED
Special weather statement, Aug 27, 2:28 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CDT MON AUG 27 2007

TXZ181-272015-
JASPER-
228 PM CDT MON AUG 27 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHWESTERN JASPER COUNTY...

AT 223 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 9 MILES
NORTHWEST OF JASPER...MOVING WEST AT 10 MPH. THIS STORM IS PRODUCING
AROUND 10 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE.

REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK
SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY
INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

IN ADDITION...THIS STORM WILL PRODUCE WIND GUSTS TO 35 MPH...HEAVY
RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR...AND POSSIBLY
SMALL HAIL.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:06 PM CDTSevere Thunderstorm WarningLCHJefferson24 min
Aug 27, 5:28 PM CDTSevere Thunderstorm WarningLCHJefferson32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.